Fayed M, Buffington B, Ibrahim R, Attali AY, Younger J. Methylergometrine-Induced Myocardial Infarction in the Setting of a Cesarean Delivery. Cureus 2021; 13(12):20068-20068.
A 30-year-old female with no significant past medical history presented to our labor and delivery ward for induction of labor. Due to failure to progress, she was proceeded to cesarean delivery. Intraoperatively, it was noted that her uterus was hypotonic; she required supplemental methylergometrine to control the bleeding from the uterine atony. However, within three minutes of intramuscular (IM) administration, she complained of chest pain. She then subsequently developed pulmonary edema in the postoperative care unit, which required supplemental oxygen. She was found to have elevated troponin and brain natriuretic peptide (BNP), along with radiologic features of fluid overload suggestive of congestive cardiac failure, which all lead to the diagnosis of non-ST myocardial infarction. The patient had a normal computed tomography (CT) pulmonary angiogram, echocardiogram, and serial electrocardiograms (ECGs). She was successfully discharged from the hospital on postoperative day 4 with resolution of her symptoms and improving cardiac enzymes. Cardiology outpatient follow-up was arranged.